Alert archive / Colorado / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 8, 2005, 6:43 PM MDT for Mesa County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2005, 6:43 PM MDT (00:43 UTC)
- Expired
- Aug 8, 2005, 8:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Mesa County, CO
The radar
The Grand Junction radar (KGJX), 22 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:06 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 8, 2:06 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 206 PM MDT MON AUG 8 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SUB-TROPICAL MOIST PLUME BEGINNING TO CREEP BACK ACROSS THE FORECAST AREA THIS AFTERNOON AS A WEAK RIDGE OF HIGH PRESSURE EXTENDS FROM THE FOUR CORNERS TO SOUTHEAST WYOMING. WEST OF THIS AXIS...DEEPER MOISTURE AND INSTABILITY ARE CONTRIBUTING TO MORE WIDESPREAD CONVECTION THAT IS INITIATING OFF THE HIGHER TERRAIN. LATEST GOES SOUNDER SHOWS PRECIPITABLE WATER OVER 1.00 ACROSS SOUTHEAST UTAH AND EXTREME SOUTHWEST COLORADO...LEADING TO THE POTENTIAL FOR LOCALLY HEAVY RAIN THROUGH EARLY THIS EVENING. THERE IS A WEAK WAVE NOTED BY THE NAM THAT MOVES ACROSS NE UTAH/EXTREME NW COLORADO THIS EVENING. THIS FEATURE COULD ENHANCE CONVECTION...WITH ISOLATED STRONG THUNDERSTORMS POTENTIALLY PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. ACROSS THE NORTHERN/CENTRAL MOUNTAINS AND ALONG THE DIVIDE...THUNDERSTORMS ARE POPPING BUT MID LVL FLOW IS VERY WEAK AND DEWPOINTS ARE RUNNING MAINLY IN THE 30S. EXPECT CONVECTION TO BE SHORTER-LIVED HERE THIS EVENING. TUESDAY THROUGH WEDNESDAY...BROAD/DIS-ORGANIZED UPPER HIGH MOVES OVER THE GREAT BASIN TUESDAY WITH A LIGHT NORTHWEST FLOW BRINGING SOME DRIER AIR ACROSS THE NORTHERN ZONES. DEEPEST MOISTURE AND INSTABILITY WILL RESIDE MAINLY ALONG AND SOUTH OF I-70. THERE WILL REMAIN THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. STORM MOTION WILL BE FROM THE NORTH-NORTHWEST. 0-6KM SHEAR REMAINS WEAK SUGGESTING CONVECTION WILL NOT BE VERY ORGANIZED OR LONG-LASTING. THE UPPER HIGH RE-ORGANIZES OVER NEW MEXICO WEDNESDAY WITH ANOTHER SURGE OF MONSOONAL MOISTURE ASSOCIATED WITH A STRONGER UPR LVL WAVE MOVING NORTHEAST ACROSS THE GREAT BASIN. RESIDUAL MOISTURE AND INSTABILITY WILL EXIST ACROSS MUCH OF THE AREA SUPPORTING AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS. FLOW REMAINS WEAK...SO STORMS THAT FIRE OFF THE MOUNTAINS WILL HAVE A HARD TIME REACHING THE LOWER VALLEYS UNTIL EARLY EVENING. THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS SOUTHERN AND CENTRAL ZONES. TEMPERATURES WILL NOT CHANGE MUCH OVER THE NEXT COUPLE DAYS. CLOUDS AND PRECIP WILL COOL MAX TEMPS SEVERAL DEGREES TUESDAY/WEDNESDAY. NADLER.83 .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...GFS AND EC IN DECENT AGREEMENT THIS CYCLE WITH MONSOONAL FLOW LASTING THROUGH FRIDAY. LIGHT WINDS THROUGH THIS PERIOD WOULD SUGGEST CONVECTION WITH LOCALLY HEAVY PRECIPITATION. BY SATURDAY A SIGNIFICANT SHORT WAVE DROPS OUT OF WESTERN CANADA WHICH FLATTENS THE RIDGE AND BRINGS A DRIER WEST- NORTHWEST FLOW INTO THE REGION. THIS WILL NOT BE A STRONG DRY AIR PUSH...BUT CONVECTIVE POTENTIAL WILL BE REDUCED EACH DAY ESPECIALLY OVER THE NORTHERN PORTION OF THE CWA. HOWEVER IN THE SOUTHERN PORTION OF THE FORECAST AREA THE SUBTROPICAL MOIST AND UNSTABLE AIR MASS WILL REMAIN...ALTHOUGH A SLIGHT DECREASE IN AREAL COVERAGE CAN BE EXPECTED. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && DJN/MC
Hazardous weather outlook, Aug 8, 5:45 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT MON AUG 8 2005 COZ001>014-017>023-UTZ022>025-027>029-091300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO NEAR 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAPID RUNOFF FROM THE HEAVY RAIN PRODUCING THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. FREQUENT LIGHTNING AND HEAVY RAIN MAY OCCUR WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO PHONE IN ANY HEAVY RAIN ACCUMULATIONS OR RAINFALL RATES OF AN INCH AN HOUR OR GREATER. NL
Nearby
Flash Flood Warnings in Colorado, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.